Trending Today ...
Real Deals Saves the Day for Cerbat Elementary

KINGMAN — The freezer in the teacher's lounge

Special spooky times at the Kingman Library

KINGMAN, Ariz. — Kids had a special story

Kingman Moose Lodge makes generous donation to ARC

KINGMAN, Ariz. - Moose Lodge 1704 in Kingman

Letter to the Editor
They leave in threes: Part Two

Dear Editor, A story about optimism and resilience

Art
Ribbon cutting set for Youth Advisory Council Mural

KINGMAN, Ariz. – The City of Kingman invites

obituary
Bullhead City announces opening of Peaceful Paws Pet

BULLHEAD CITY, Ariz. - The City of Bullhead

Thank you for reading The Standard newspaper online!

Counterfeit pills may be leading to increased overdoses

LAKE HAVASU CITY – The Lake Havasu City Police Department wants to make the community aware of a recent increase in local drug overdoses and the discovery of illegally manufactured counterfeit pills.  

LHCPD officers have responded to at least a half dozen calls over the past few weeks involving unresponsive subjects, one in their late teens, where it was determined that the subjects ingested a pill that was not prescribed to them.   In a few of these cases, LHCPD officers have had to administer Narcan (brand name for Naloxone) nasal spray to the overdose victims.   LHCPD officers began carrying Naloxone kits in 2017.   This allows officers, who can sometimes arrive on the scene of a possible overdose before medical personnel, to be able to use the life-saving drug immediately. 

Some of the subjects, after receiving medical treatment, admitted to ingesting pills provided to them from an unknown source.   In some of the cases, counterfeit Xanax or Percocet pills were found in close proximity to where the overdose took place.   There have not been any recent confirmed deaths from these counterfeit pills but investigation into where these pills are coming from and how they are being distributed is still ongoing.

Counterfeit pills can look very similar to legitimate pills, however counterfeit pills can be laced with other dangerous substances such as fentanyl, a powerful opioid that can be fatal in very small doses.

If a doctor did not prescribe the pill or if the pill is not coming from a pharmacy, the pill is likely counterfeit.  Taking counterfeit medications is extremely dangerous and can lead to death.   Narcan is not always effective in reversing the effects of a counterfeit pill laced with unknown substances. 

Leave a Reply

Your email address will not be published. Required fields are marked *